MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE EXCLUDER AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE EXCLUDER AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number PLC161000
Medical Device Problem Codes Device Damaged by Another Device (2915); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 04/29/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional devices included on this report are as follows: catalog #rlt281412, serial #(b)(4), udi #(b)(4).Which is captured in manufacturer report #3007284313-2021-01443.Catalog #plc271400, serial #(b)(4), udi #(b)(4).Catalog #plc231200, serial #(b)(4), udi #(b)(4).Catalog #ceb231210a, serial #(b)(4), udi #(b)(4).Catalog #ceb231010a, serial #(b)(4), udi #(b)(4).Catalog #hgb161007a, serial #(b)(4), udi #(b)(4).Date of event: as the patient noted leg cramping during follow-up on (b)(6) 2021, this date has been used as the estimated date of event.Other relevant history, including preexisting medical conditions: asked but unavailable concomitant medical products and therapy dates: asked but unavailable.
 
Event or Problem Description
On (b)(6) 2021 the patient underwent endovascular treatment of abdominal aortic & bilateral common iliac artery aneurysms using gore¿ excluder¿ aaa endoprostheses and gore¿ excluder¿ iliac branch endoprostheses.The procedure was reportedly completed successfully, with no apparent complications.The patient's anatomy was not reported as tortuous or calcified.On or about (b)(6) 2021 the patient reportedly had a follow-up appointment with the physician.The patient reported feeling good, but did note some leg cramping.On (b)(6) 2021 follow-up cta identified that the trunk of the trunk-ipsilateral leg component had collapsed.Distal blood flow was noted bilaterally despite the device collapse.The physician did not report a suspected cause for the device collapse.On (b)(6) 2021 a reintervention was performed.Significant thrombus accumulation was reported through the implanted contralateral leg components bilaterally, as well as through the gore¿ excluder¿ iliac branch components.The gore¿ excluder¿ internal iliac component located in the patient's right internal iliac artery was reportedly partially occluded.It was noted that the gore¿ viabahn¿ vbx balloon expandable endoprosthesis located in the patient's left internal iliac artery was still perfused.It was reported that the physician used a 6mm edwards fogarty¿ balloon on both sides and was able to remove thrombus bilaterally through the femoral cut downs.The physician then ballooned the proximal trunk main body and both iliac arteries using a cook medical coda¿ balloon.Ballooning was reportedly successful.Angiography was then performed to locate the patient's renal arteries.A 28.5mmx3cm gore¿ excluder¿ aaa aortic extender component was deployed at the patient's right renal artery, and a 4010 palmaz stent was then deployed within the aortic extender component with zero extension.It was reported that there was a kink in the plc231200 contralateral leg component in the patient's left proximal common iliac artery where it met the proximal end of the ceb231010 gore¿ excluder¿ iliac branch component.Ballooning with a coda¿ balloon was performed again, and ivus was performed showing a reported 16-17mm diameter.The physician opted to reline the patient's left limb using an additional contralateral leg component.Thrombus was still noted through the gore¿ excluder¿ iliac branch component located in the patient's right iliac artery.Therefore, the physician relined the right limb using an additional contralateral leg component from just distal to the trunk-ipsilateral leg component body flow divider down into the right external iliac artery, excluding the right internal iliac artery and the thrombus accumulation.There were no further reported issues.The patient tolerated the procedure.
 
Additional Manufacturer Narrative
H.6.Type of investigation: code 4117 added.H.6.Type of investigation: code 4117 - the device remains implanted, and the delivery catheters were discarded at the facility.An analysis of relevant data will be performed in view of supporting the identification of possible causes of the event.H.6.Investigation findings: code 3211 - an imaging evaluation was performed and the imaging evaluation found the following: (b)(6) 2021 proximal diameters within the infra-renal aorta ~ 21.7-23.9mm.There appears to be a vessel irregularity within the infra-renal aorta on (b)(6) 2021 that does not seem to be present (b)(6) 2021.(b)(6) 2021 there appears to be contrast outside the graft.The graft appears to be compressed in a c shaped pattern.There is limited to no contrast visualized at the fd level of the excluder.No contrast is visualized within the excluder gate and proximal ipsilateral limb.The proximal ipsilateral limb just distal to the excluder gate appears to be compressed and no contrast is visualized.The bridging component (right contralateral side) appears to be compressed just distal to the gate and no contrast is visualized.From the excluder flow divider to the aortic bifurcation, there is no contrast visualized.The left bridging component appears to be compressed and antegrade contrast appears to perfuse the external iliac and internal iliac devices.This appears to be because the bridging component is compressed allowing blood to flow between the contralateral limb and left ibe device.There appears to be thrombus within the right ibe limb and internal iliac device.The left ibe limb and internal iliac device are well perfused.H.6.Investigation findings: code 3233 added.H.6.Investigation conclusions: code 11 remains unchanged h.6.Investigation findings: code 3233 updated to code 3211.
 
Additional Manufacturer Narrative
H.6.Investigation findings: code 3211 - an imaging evaluation was performed and the imaging evaluation found the following: on 2/3/2021 proximal diameters within the infra-renal aorta ~ 21.7-23.9mm.There appears to be a vessel irregularity within the infra-renal aorta on 5/6/2021 that does not seem to be present 2/3/2021.On 5/6/2021 there appears to be contrast outside the graft.The graft appears to be compressed in a c shaped pattern.There is limited to no contrast visualized at the fd level of the excluder.No contrast is visualized within the excluder gate and proximal ipsilateral limb.The proximal ipsilateral limb just distal to the excluder gate appears to be compressed and no contrast is visualized.The bridging component (right contralateral side) appears to be compressed just distal to the gate and no contrast is visualized.From the excluder flow divider to the aortic bifurcation, there is no contrast visualized.The left bridging component appears to be compressed and antegrade contrast appears to perfuse the external iliac and internal iliac devices.This appears to be because the bridging component is compressed allowing blood to flow between the contralateral limb and left ibe device.There appears to be thrombus within the right ibe limb and internal iliac device.The left ibe limb and internal iliac device are well perfused.H.6.Investigation findings: code 3211 - an analysis of relevant data was performed in view of supporting the identification of possible causes of the event.The engineering evaluation stated the following: the device evaluation was performed based on what was reported to gore and images, including an imaging evaluation, attached to the event as the device was not returned for analysis.Based on the imaging evaluation, the physician¿s observation that the trunk of the trunk-ipsilateral leg component had collapsed appears to be confirmed.The likely cause for the reported observation that the trunk had collapsed could not be determined with the available information.Additionally, device evaluation for the contralateral leg components was performed based on what was reported to gore and images, including an imaging evaluation, attached to the event as the devices were not returned for analysis.Based on the images and imaging evaluation, no contrast was visualized in the bridging component on the right contralateral side which could be indicative of thrombus accumulation in the right contralateral limb.However, the physician¿s observation for significant thrombus in the device in the right iliac artery could not be confirmed with the currently available information.The likely cause for the reported observation for thrombus accumulation of the device in the right iliac artery could not be determined with the available information.Based on the images and imaging evaluation, the physician¿s observation of a kink in the plc231200 contralateral leg component in the patient's left proximal common iliac artery where it met the proximal end of the (b)(6) gore® excluder® iliac branch component was not confirmed.The imaging evaluation only indicated that the device was compressed.The likely cause for the reported observation for kink in the device could not be determined with the available information.According to the gore® excluder® aaa endoprosthesis instructions for use (ifu), potential adverse events that may occur and/or require intervention or additional intraoperative procedure time include, but are not limited to, endoprosthesis occlusion, and occlusion of device or native vessel.According to the gore® excluder® iliac branch endoprosthesis instructions for use (ifu), potential device or procedure-related adverse events that may occur and/or require intervention or additional intraoperative procedure time include, but are not limited to, endoprosthesis occlusion, and occlusion of device or native vessel.H.6.Investigation findings: code 3233 updated to code 3211.H.6.Investigation conclusions: code 11 updated to code 4315.

Brand Name
GORE EXCLUDER AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
MDR Report Key11914161
Report Number3013164176-2021-01185
Device Sequence Number4417484
Product Code MIH
UDI-Device Identifier00733132618668
UDI-Public00733132618668
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/21/2023
Device Model NumberPLC161000
Device Catalogue NumberPLC161000
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/06/2021
Supplement Date Received by Manufacturer06/24/2021
09/10/2021
Initial Report FDA Received Date06/01/2021
Supplement Report FDA Received Date07/09/2021
09/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR